A Caltech Library Service

Conformational Studies of Cyclobutane Systems

Lambert, Joseph B. and Roberts, John D. (1963) Conformational Studies of Cyclobutane Systems. Journal of the American Chemical Society, 85 (22). pp. 3710-3711. ISSN 0002-7863. doi:10.1021/ja00905a048.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Isolated attempts have been made to detect the presence of nonplanarity in cyclobutane rings. Significant deviations from planarity have been measured for cyclobutane, octafluorocyclobutane, octachlorocyclobutane and bromocyclobutane. The results in the first two cases, however, have not been without controversy. It was the object of the present work to devise a fairly general, but still straightforward, method of detecting the presence and determining the magnitude of puckering in substituted cyclobutane rings, and to ascertain whether the results could be interpreted in terms of an equilibrium between axial (I) and equatorial (II) conformations.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1963 American Chemical Society. Received August 5, 1963. Supported in part by the Office of Naval Research and the National Science Foundation.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Gates and Crellin Laboratories of Chemistry3009
Issue or Number:22
Record Number:CaltechAUTHORS:20151016-112438879
Persistent URL:
Official Citation:Conformational Studies of Cyclobutane Systems Joseph B. Lambert and John D. Roberts Journal of the American Chemical Society 1963 85 (22), 3710-3711 DOI: 10.1021/ja00905a048
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:61210
Deposited By: Ruth Sustaita
Deposited On:16 Oct 2015 21:23
Last Modified:10 Nov 2021 22:45

Repository Staff Only: item control page